MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE DRIVER; DRIVER, PROSTHESIS

SMITH & NEPHEW, INC. BIOSURE DRIVER; DRIVER, PROSTHESIS
Catalog Number 72201887
Medical Device Problem Codes Crack (1135); Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the biosure screw was damaged during the implantation using the screw driver.The procedure was completed with a change in the surgical technique.There was a non-significant surgical delay and no further complications were reported.Preliminary results of investigation found the distal tip of the device is badly flared and has some cracks in the metal.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The distal tip of the device is badly flared and has some cracks in the metal.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, wear from prolonged use, or inadequate routine maintenance.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during an arthroscopy, the biosure screw was damaged during the implantation using the screw driver.The procedure was completed with a change in the surgical technique.There was a non-significant surgical delay and no further complications were reported.Results of investigation found the distal tip of the device is badly flared and has some cracks in the metal.

Brand Name
BIOSURE DRIVER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18150073
Report Number1219602-2023-02240
Device Sequence Number20251704
Product Code HWR
UDI-Device Identifier03596010615398
UDI-Public03596010615398
Combination Product (Y/N)N
Initial Reporter CountryKU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201887
Device Lot Number50488073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown